MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-0
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During an unspecified procedure, it was reported the cxi support catheter was perforated by another manufacturer's wire guide.Ipselateral approach was gained to treat the iliac artery.Another manufacturer's 0.014 inch wire guide was inserted through the hub of the complaint device and advanced when the perforation occurred.The user stopped using the device and the procedure was completed without any replacement.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device following inflation confirmed the reported perforation of the catheter, which was measured to be at a distance of 3.6 cm from the distal tip of the device.Multiple kinks were also present throughout the shaft.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted that there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7689905
Report Number1820334-2018-02036
Device Sequence Number751441
Product Code KRA
UDI-Device Identifier00827002500044
UDI-Public(01)00827002500044(17)210123(10)8529095
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Catalogue NumberCXI-2.6-18-90-P-NS-0
Device Lot Number8529095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HALBERD 0.014INCH/ ASAHI INTECC